Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Could I take enema for lower abdomen pain?

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Fri, 29 Nov 2013 in General Health
Question: My stomach is really bloated, am constipated and the most intense pain is on my lower right abdomen. Is it okay to use an enema?
doctor
Answered by Dr. Shoaib Khan 56 minutes later
Brief Answer: Enema is good; but only by medical personnel Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. I can understand how frustrating and uncomfortable this can be. And the intense pain in the lower abdomen also raises concern for a possible bowel obstruction. For this reason, I would say it would be a good option to go ahead with an enema, but to be conducted only be medical personnel, and strictly not at home. I hope you understand why this will be mandatory. So, please do visit an ER, and please do not strain, as it can affect your blood pressure and if god forbid, there is an obstruction, the strain can have serious repercussions. I hope this clears your query ma'am. I hope the enema helps you and you can find relief till you can visit your doctor. Please keep in touch and let me know if there are any further developments, I am always available to help. Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Constipation

doctor1 MD

I am a 48-year-old, Caucasian female. I have been experiencing constipation alternating with diarrhea . There is always a pinkish to red mucus discharge with the bowel movement . This can be seen in the stool or separate - such as when I have diarrhea - and then the mucus is actually separate from the stool. It appears in a blob or ball like formation, kind of fluffy, and can range from pink to red in color. I am a cancer survivor (cervical/uterine and Thyroid). Recently (2011) diagnosed with Myasthenia Gravis . I currently work for a physician but do not wish to ask. Any information - and I know it is not a diagnosis - would be appreciated.

doctor1 MD

i have been suffering from chronic constipation , bloated stomach and always burping for 3 years from now. i just lose bowel after 2 to 3 days but im not still satisfied with the stool i release. sometimes it s long and sometimes short that makes me discomfort. Just this june i was diagnosed as HIV positive and i suspect that this long term disease that i got is ileocecal TB since it s an infection or opportunistic infection can be brought by the virus itself. I undergone colonoscopy and endoscopy 2 years ago but still the doctor couldn t find what s the cause of this chronic constipation and the like. That s why i suspect it s ileocecal TB. pls. advise me doc what to do. tnx and more power...

doctor1 MD

I got my periods regular. ..did d pregnancy test twice...result is neg...did d test cuz f nausia constipation n vomiting sensation. ....bt I feel m pregnant...wad du I du...m unmarried n I du nt want to kp baby....temmi b best n sweet dr...few drs r vry aggressive related to dis....sugg me the medicine

doctor1 MD

Thank you. I went to ER yesterday and was told that I have sever constipation. They took xrays. My upper left abdomen is distended. I was told take a bottle of miralax and split it between 2 bottles of gatorade. I did that at 1pm. The only thing I have passed is water.

doctor1 MD

Is it true that a breast feed baby is normal to not have a bowel movement in 5 to 7 days

doctor1 MD

I have cirrhosis . I have been told it is moderate to severe. I have the common conditions that go with it. Very low platelet count . (numerous esophageal bandings) I am not a new-comer to this affliction. These are the things that have been...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be